Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 15, 2005, 2:59 PM PDT for San Bernardino County, California. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2005, 2:59 PM PDT (21:59 UTC)
- Expired
- Aug 15, 2005, 3:45 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 3:26 PM PDT | HAIL 0.88 | Barstow, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 152201 SVRVEF CAC071-152245- /O.NEW.KVEF.SV.W.0075.050815T2159Z-050815T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 259 PM PDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...BARSTOW...DAGGETT... * UNTIL 345 PM PDT * AT 252 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BARSTOW...AND MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENWOOD AND NEBO CENTER. * IN ADDITION TO HAIL AND STRONG WINDS...HEAVY RAIN WILL ACCOMPANY THESE STORMS. LAT...LON 3472 11734 3471 11684 3504 11685 3505 11733 $$ RUNK
1 follow-up statement
000 WWUS55 KVEF 152225 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 324 PM PDT MON AUG 15 2005 CAC071-152245- /O.CON.KVEF.SV.W.0075.000000T0000Z-050815T2245Z/ SAN BERNARDINO CA- 324 PM PDT MON AUG 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BARSTOW...MOVING NORTHEAST AT 10-15 MPH. LAT...LON 3472 11734 3471 11684 3504 11685 3505 11733 $$ RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 10:05 AM PDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 15, 10:05 AM PDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1005 AM PDT MON AUG 15 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL BRING A SOUTH TO SOUTHEAST FLOW TO THE REGION THROUGH TODAY. THIS WILL PULL MOISTURE FROM ARIZONA UP ACROSS SOUTHERN NEVADA INTO EASTERN CALIFORNIA AND PRODUCE THUNDERSTORMS ACROSS MUCH OF THE REGION. DRIER SOUTHWEST FLOW WILL DEVELOP TUESDAY AND WEDNESDAY TO DECREASE THUNDERSTORM COVERAGE BY THE MIDDLE OF THE COMING WEEK. && .UPDATE...THE INGREDIENTS STILL APPEAR TO BE IN PLACE FOR FAIRLY WIDESPREAD CONVECTION DEVELOPING THIS AFTERNOON AND EVENING. ANALYSIS OF THE 12Z UPPER AIR DATA SHOWED DIFFLUENT FLOW AT 250 MB ACROSS SOUTHERN NEVADA AND 70 KNOTS JUST ABOVE 250 MB OVER SAN DIEGO. MID LEVEL DEFORMATION APPEARS EXTEND ACROSS SOUTH CENTRAL NEVADA AND EAST CENTRAL CALIFORNIA. A DEGREE OR TWO OF COOLING WAS NOTED AT 500 MB BETWEEN LAS VEGAS AND YUMA. PLENTY OF LOW LEVEL MOISTURE STILL...SUNSHINE ACROSS THE AREA SOUTHWEST OF LAS VEGAS AND A 60-70 KNOT JET PUNCHING UP THROUGH SOUTHERN NEVADA SHOULD GET CONVECTION GOING AROUND NOON AND SPREADING OUT THROUGH THE AFTERNOON AND EVENING. MID LEVEL MEAN FLOW APPEARS TO SUPPORT STORMS MOVING TO THE NORTH AT 10-15 MPH BUT A GOOD POSSIBILITY OF TRAINING CELLS WILL PRODUCE A HIGH ENOUGH FLASH FLOOD THREAT TO WARRANT THE WATCH CURRENTLY IN EFFECT UNTIL 10 PM. CURRENT FORECAST TRENDS LOOK GOOD AND NO SIGNFICANT CHANGES NEEDED. && .PREV DISCUSSION...258 AM PDT...LARGE CLOUD SHIELD REMAINS OVER THE CWA THIS MORNING AFTER A RATHER ACTIVE DAY SUNDAY. ALL THE DYNAMICS ARE EXPECTED TO REMAIN IN PLACE TODAY AND WILL GET MORE INFLUENCE FROM THE LFQ OF A 60KT JET STREAK THAT IS FORECAST TO PUSH INTO THE SOUTHERN CWA. THIS COMBINED WITH GOOD UPPER DIFLUENCE AND A VERY JUICY ATMOSPHERE SHOULD LEAD TO ANOTHER ROUND OF THUNDERSTORMS. PW VALUES REMAIN RATHER HIGH WITH MOST AREAS WELL ABOVE THE ONE INCH LINE. TIMING TO WHEN THUNDERSTORMS DEVELOP MAY DEPEND ON HOW MUCH SUN WE RECEIVE IN THE MORNING. IN EITHER CASE...THERE SHOULD BE ENOUGH UPPER SUPPORT FOR THUNDERSTORM DEVELOPMENT WITH OR WITHOUT GOOD SURFACE SOLAR HEATING. WINDS THROUGH THE LOWER 700MB ARE EXPECTED TO REMAIN FAIRLY LIGHT WITH A SOUTHERLY FLOW AROUND 5-10KTS. EVEN THROUGH THERE IS LIKELY BE BE FASTER MOVEMENT THAT PREVIOUS DAYS...THESE STORMS WILL BE MORE ORGANIZED AND LIKELY TO PRODUCE VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. HAVE ELECTED TO ISSUE A FLASH FLOOD WATCH FOR THE ENTIRE CWA UNTIL 10 PM THIS EVENING. ALTHOUGH THE MODELS SHOW A SOUTHWEST FLOW INTO THE AREA TUESDAY AND WEDNESDAY...THERE SHOULD STILL BE ENOUGH MOISTURE AT THE LOWER LEVELS TO KEEP AT LEAST A MENTION OF THUNDERSTORMS OVER MOST OF THE CWA. && .LONG TERM...NEWER MODEL RUNS CONTINUE TO SUGGEST MID AND UPPER LEVEL DRYING...BUT SOME DIFFERENCE OF OPINION IN HOW WELL THE LOW LEVEL MOISTURE WILL GET SCOURED OUT. THIS SMALL SHIFT IN THINKING LED TO THE INTRODUCTION OF SLIGHT CHANCE AFTERNOON AND EVENING POPS AREAWIDE FOR THURSDAY AND FRIDAY...AND OPTED TO LEAVE THESE IN. HAVE BEEN HAVING SOME YOYO PROBLEMS ON THESE DAYS AS BOTH MODELS AND FORECASTERS ARE HAVING A TOUGH TIME RESOLVING THE LOW LEVEL MOISTURE QUESTION. && .AVIATION...EXPECT FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY IN ALL CORRIDORS AND IN THE LAS VEGAS CONTROL AREA AND VALLEY AFTER 18Z. NUMEROUS WIND SHIFTS AND GUSTS CAN BE EXPECTED DUE TO THUNDERSTORM OUTFLOWS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 10 PM PDT FOR NV ZONES 14-22. .AZ...FLASH FLOOD WATCH UNTIL 10 PM MST FOR AZ ZONES 1-3 AND 36. .CA...FLASH FLOOD WATCH UNTIL 10 PM PDT FOR CA ZONES 26-29. && GORELOW/MORGAN
Hazardous weather outlook, Aug 15, 9:40 AM PDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 940 AM PDT MON AUG 15 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-160700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 940 AM PDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW TO THE REGION TODAY. THIS SYSTEM WILL INFLUENCE MOIST AND UNSTABLE AIR ALREADY IN PLACE AND ENHANCE FAIRLY WIDESPREAD THUNDERSTORM DEVELOPMENT WITH SOME ORGANIZED STORMS POSSIBLY REDEVELOPING AND TRAINING OVER THE SAME AREA. THIS WILL LEAD TO A HIGH THREAT OF FLASH FLOODING AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR THE ENTIRE REGION. STRONG WINDS AND HAIL WILL ALSO BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM COVERAGE WILL DECREASE TUESDAY AND WEDNESDAY AS A DRY SOUTHWEST FLOW BEGINS SPREAD ACROSS SOUTHEAST CALIFORNIA INTO SOUTHERN NEVADA. HOWEVER...THIS WILL SCENARIO WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY BEFORE SUFFICIENT LOW LEVEL MOISTURE IS FOLLOWED PUSHED TO THE EAST AND FEWER THUNDERSTORMS DEVELOP WEDNESDAY THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 14, 6:47 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
| Aug 15, 3:44 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.